It is currently Sat Aug 19, 2017 2:03 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 11 posts ] 
Author Message
 Post subject: Swelling and Suboxone
PostPosted: Sat Apr 30, 2011 5:07 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sun Apr 24, 2011 10:49 pm
Posts: 61
Location: Louisiana
[b][i]

I've been meaning to ask this and keep forgetting.

I've been having swelling on my ankles and feet and my hands. I was wondering if anyone else has had this.
When I was taking Suboxone several years ago i got it also.
I have Lupus and my body is very strange so I'm just wondering if maybe the Lupus and Suboxone are just responding to it with the swelling.

I've looked around on the forum and not seen anyone else with this issue.

Thanks for any feedback.

I hope everyone is enjoying there weekend.

Marie


Top
 Profile  
 
 Post subject:
PostPosted: Sat Apr 30, 2011 5:45 pm 
Offline
One Month or More
One Month or More

Joined: Wed Apr 20, 2011 8:12 pm
Posts: 37
Side effect of Naloxone. Do a search on that.... I'almost positive I read that somewhere. Good luck :-)


Top
 Profile  
 
 Post subject:
PostPosted: Sat Apr 30, 2011 5:54 pm 
Offline
One Month or More
One Month or More

Joined: Wed Apr 20, 2011 8:12 pm
Posts: 37
Side effect of Naloxone. Do a search on that.... I'almost positive I read that somewhere. Good luck :-)


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun May 01, 2011 1:58 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
This confuses me. I actually have read a number of accounts of people saying they experienced swelling from Suboxone. I'm just wondering how the Naloxone causes the swelling, when it isn't supposed to do anything unless it is injected. It doesn't make any sense to me. I actually do think that Naloxone probably does cause side effects, but long-term Naloxone hasn't been thoroughly studied, so if someone has a link or has been given any info from their doc, please let me know what it is.

Thanks,
laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
 Post subject:
PostPosted: Sun May 01, 2011 6:19 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Wed Jan 26, 2011 3:34 am
Posts: 28
Location: Northern California
Hi Marie!

Yes, I have been experiencing edema in my ankles and feet since I started taking suboxone in January. It started when I went up in dose from 8 mg to 12 mg. I have experimented with going back down to 8 mg for a few days when it occurs, and it goes away. I'm planning on dropping back to 8 mg as my maintenance dose soon anyway, so I'm hoping that will be the end of the edema issue. As for whether it is the bupe or the naloxone, I have no idea. Who knows, maybe it's a reaction to the artificial orange color or flavoring or some other "filler" component.

I have found numerous other reports of ankle/foot swelling/edema as a side effect of suboxone on other internet forums. Feel free to pm me if you are interested and I can send you the links.

~Anna


Top
 Profile  
 
 Post subject:
PostPosted: Sun May 01, 2011 10:29 am 
Offline
Power Poster
Power Poster

Joined: Sun Mar 06, 2011 11:34 am
Posts: 81
I have read where many had this happen... I didnt but as I said, we are all different and metabolize medicine differently


Top
 Profile  
 
 Post subject: Swelling and Suboxone
PostPosted: Sun May 01, 2011 12:30 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sun Apr 24, 2011 10:49 pm
Posts: 61
Location: Louisiana
[b][i]

Thanks for all the replies.

I'm sorry for those that have the swelling but I'm glad to know I'm not the only one.

Good thing is,when i was on Suboxone a few years ago it was summer. I had to buy sandals a bigger size so I have some to fit me. I knew there was a reason I saved themm.

Thanks again

Marie


Top
 Profile  
 
 Post subject: swelling
PostPosted: Mon May 02, 2011 12:18 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Dec 03, 2010 12:54 am
Posts: 47
Location: NY NY
I have had off and on edema that is probably caused by the Suboxone. I disagree that it is the naloxone, but I could be absolutely wrong on that. Anyway, my doctor prescribed a water pill, furosemide, which I take whenever I have a flair of edema. If yours is particularly bothersome/severe, you might suggest this to your doctor.

James

_________________
"Never tease a weasel/The weasel will not like it/ And teasing isn’t nice!”


Top
 Profile  
 
 Post subject:
PostPosted: Mon May 02, 2011 5:46 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Wed Nov 18, 2009 1:43 am
Posts: 190
That's another thing we have in common Marie, the Lupus.
I don't have it myself, but my Mother has been suffering from Lupus, Connective Tissue Disease, Rhumatoid Arth, Gulf War Syndrome and more.....for about 20yrs now. It's been horrible to see the toll it's all taken on her body. I know for my Mom, edema has been a continuous problem, especially over the past few years. I wouldn't surprise me if you'r swelling is related to both....the Suboxone and you'r Lupus.
If you find an article about Suboxone or Naloxone and swelling, lemme know. I'd very much like to read it. I'm so greatfull we have this medication to help us through our recovery. But, I'm also always intrested to learn ANYTHING I can about Suboxone (or any medication for that fact that I put into my body).


Top
 Profile  
 
   
 Post subject:
PostPosted: Mon May 02, 2011 7:23 pm 
Offline
Average Poster
Average Poster

Joined: Tue Apr 26, 2011 6:29 pm
Posts: 20
I'm glad I came across this!

I noticed a few days ago my ankles and feet were very swollen and almost made an urgent doctor's appointment.

I seem to be receptive to just about every side effect and that sucks.

No one mentioned swelling in the face/neck. Anyone seen this? I just noticed in the mirror I look abnormally full faced/neck compared to normal and I'm a guy so it's not that time of the month!

lol. I can't wait til I'm off this stuff in another month or two. Just 3 or 4 weeks is enough. It's been great for helping get off my pain meds, but the side effects are so strong for me. Mostly stomach/intestinal issues, insomnia (haven't slept longer than 5 hours a night in 3 weeks. When I do sleep)

Now, joint pain and swelling.

Anxiety and nervousness was horrible but has gone down.

Emotions swing. Easy to cry and then happy when busy. I know what it's like to be pregnant. I cried watching Harry Potter. I have never cried watching anything. Lmao.


Top
 Profile  
 
PostPosted: Wed Jun 29, 2011 9:18 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Thu Jun 16, 2011 5:25 pm
Posts: 30
Location: dallas, tx
my friend's doctor took her off of suboxone and put her on subutex because edema is a side effect of naloxone. now i'm puzzled. i'm having swelling in my fingers, feet, ankles, lower calved and i am just on straight bupe... any thoughts? my doctor unfortunately is not reachable by phone and i have to go in... and i can barely walk right now let alone get my butt on a train to see him... (oh and fork out the money....)


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 11 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 4 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group